Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 6, 2008, 3:46 PM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 6, 2008, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 061946
SVRMFL
FLC021-062045-
/O.NEW.KMFL.SV.W.0106.080706T1946Z-080706T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 445 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AVE MARIA...AND MOVING NORTHWEST AT 11 MPH.
* THE STORM WILL AFFECT...
AVE MARIA...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2631 8178 2633 8177 2632 8176 2632 8166
2642 8166 2643 8166 2643 8157 2650 8157
2650 8156 2629 8129 2614 8140
TIME...MOT...LOC 1946Z 123DEG 9KT 2627 8143
$$
70/DD1 follow-up statement
000
WWUS52 KMFL 062015
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT SUN JUL 6 2008
FLC021-062025-
/O.CAN.KMFL.SV.W.0106.000000T0000Z-080706T2045Z/
COLLIER FL-
415 PM EDT SUN JUL 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIER COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD DISSIPATED. THUS THE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
HOWEVER...STRONG THUNDERSTORMS REMAIN IN THE AREA. FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST UPDATES.
LAT...LON 2631 8178 2633 8177 2632 8176 2632 8166
2642 8166 2643 8166 2643 8157 2650 8157
2650 8156 2629 8129 2614 8140
TIME...MOT...LOC 2015Z 123DEG 9KT 2631 8150
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:17 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 6, 2:17 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT SUN JUL 6 2008 .SHORT TERM...TONIGHT THROUGH MONDAY...UPPER TROUGH/LOW OVER ERN U.S. WILL STILL INFLUENCE THE LOCAL WEATHER CONDITIONS. THE ONLY CHANGE MAY BE A SLIGHT SHIFT OF THE CONVECTION TO MAINLY OVR INLAND AREAS DUE TO A DEEPENING OF THE EASTERLIES AS THE DEEP LAYER ATLANTIC RIDGE BEGINS TO MOVE NORTHWARD AS IT BUILDS WEST THROUGH NRN FLORIDA. STILL, SCT TO LIKELY POPS ARE EXPECTED THROUGH THIS PERIOD. && .LONG TERM...TUESDAY THROUGH SUNDAY...FINALLY, A SIGNIFICANT CHANGE IN THE WX CONDITIONS ACROSS MAINLAND SOUTH FLORIDA. AS THE DEEP LAYER RIDGE BUILDS WESTWARD NORTH OF THE LOCAL AREA, NOT ONLY THE CONVECTIVE PATTERN WILL CHANGE, BUT ALSO DRIER AIR WILL BE ADVECTED OVER S. FL AND A SLIGHT INCREASE IN M/U SUBSIDENCE IS EXPECTED. YET, DIURNAL HEATING AND LOCAL SEA/LAKE BREEZES COULD COMBINE TO INDUCE THE DEVELOPMENT OF AFTERNOON SHWRS/TSTMS. WL EXPECT THEM TO CONCENTRATE MAINLY OVER WEST COAST/WRN INTERIOR WITH LESS COVERAGE OVER ERN AREAS. .MARINE...LIGHT TO MODERATE E TO SE WINDS WILL CONTINUE THROUGH THE END OF THE WEEK WITH SEAS AOB 4 FEET. && .FIRE WEATHER...RH SHOULD REMAIN WELL ABOVE CRITICAL VALUES THROUGH THE ENTIRE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 88 78 89 / 40 60 40 30 FORT LAUDERDALE 77 88 79 89 / 40 60 40 30 MIAMI 78 88 79 90 / 40 60 40 30 NAPLES 73 90 74 91 / 40 60 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH AVIATION...30/KOB
Hazardous weather outlook, Jul 6, 2:32 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 232 PM EDT SUN JUL 6 2008 FLZ063-066>075-168-172>174-070630- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 227 PM EDT SUN JUL 6 2008 ...NUMEROUS THUNDERSTORMS THIS AFTERNOON WITH HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED THE REST OF THIS AFTERNOON AND EVENING, MAINLY OVER INTERIOR AND WEST, WITH THE BIGGEST THREATS BEING FREQUENT LIGHTNING, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS TO 40 OR 50 MPH. WIND: WIND GUSTS OF 40 TO NEAR 50 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING. FLOODING: A MOIST AND UNSTABLE AIRMASS REMAINS ACROSS SOUTH FLORIDA THIS AFTERNOON. THIS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF MINOR FLOODING IN POORLY DRAINED LOCATIONS, ESPECIALLY WEST COAST AND WESTERN INTERIOR. RIP CURRENTS: SOUTHEAST WINDS AT 10 TO 15 MPH WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS, OR FLOODING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 6, 2:26 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN JUL 6 2008
FLZ063-066-061900-
HENDRY FL-GLADES FL-
226 PM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS AFFECTING EASTERN GLADES AND HENDRY
COUNTIES...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEPORT TO 8 MILES
SOUTH OF CLEWISTON...MOVING NORTH AT 12 MPH.
THESE STORMS WILL AFFECT...
LAKEPORT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2703 8113 2694 8106 2692 8108 2693 8110
2691 8110 2689 8111 2688 8109 2685 8109
2682 8104 2682 8097 2670 8088 2653 8091
2695 8125
TIME...MOT...LOC 1826Z 172DEG 10KT 2693 8112 2664 8092
KOBSpecial weather statement, Jul 6, 3:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SUN JUL 6 2008
FLZ063-066-069-070-061945-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
318 PM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER...HENDRY...AND
GLADES COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING THE WESTERN PORTIONS OF
COLLIER...HENDRY...AND GLADES COUNTIES. THE STRONGEST STORMS WAS
LOCATED NEAR BIG CORKSCREW ISLAND...AND WAS MOVING NORTHWEST AT
AROUND 10 MPH.
THESE STORMS WILL AFFECT...
BIG CORKSCREW ISLAND...
FELDA...
IMMOKALEE...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
2696 8156 2697 8133 2636 8132 2622 8148
2621 8182
TIME...MOT...LOC 1915Z 122DEG 8KT 2634 8151
70/DDSpecial weather statement, Jul 6, 3:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SUN JUL 6 2008
FLZ063-066-069-070-061945-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
318 PM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER...HENDRY...AND
GLADES COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING THE WESTERN PORTIONS OF
COLLIER...HENDRY...AND GLADES COUNTIES. THE STRONGEST STORM WAS
LOCATED NEAR BIG CORKSCREW ISLAND...AND WAS MOVING NORTHWEST AT
AROUND 10 MPH.
THESE STORMS WILL AFFECT...
BIG CORKSCREW ISLAND...
FELDA...
IMMOKALEE...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
2696 8156 2697 8133 2636 8132 2622 8148
2621 8182
TIME...MOT...LOC 1915Z 122DEG 8KT 2634 8151
70/DDThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:26 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Jul 6, 2:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 6, 3:18 PM EDT | Special Weather Statement | MFL | Lee | 27 min |
| Jul 6, 3:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jul 6, 4:06 PM EDT | Areal Flood Advisory | MFL | Collier | 114 min |
| Jul 6, 4:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jul 6, 5:42 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.